Aim of this report is to alert clinicians about the potential significant sequelae of administering depot gonadotropin-releasing hormone agonists (GnRHa) shortly after oocytes cryopreservation. In our case report, a 28-year-old nulligravid Caucasian woman diagnosed with breast cancer underwent controlled ovarian stimulation-oocyte cryopreservation before chemotherapy. The oocyte retrieval was performed without complications and the woman was discharged after five hours. Three days later, the patient self- injected depot-GnRHa as chemoprotective agent, as indicated by the oncologist. The next day, the patient referred to the emergency room and she was diagnosed with ovarian hyperstimulation syndrome (OHSS) and required inpatient care. As a consequence, the start of the chemotherapy was delayed by two weeks. In conclusion, chemoprotection with depot-GnRHa after oocyte/embryo cryopreservation is not exempt from risks. The timing for depot-GnRHa administration should be established by the agreement between oncologist and gynecologist in order to avoid the risk of OHSS.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||What is the optimal timing for starting chemoprotection with gonadotropin-releasing hormone agonists after oocyte cryopreservation? Reflections on a critical case of ovarian hyperstimulation syndrome.|
CAPOBIANCO, Giampiero [Writing – Review & Editing]
DESSOLE, Francesco [Investigation]
|Data di pubblicazione:||2021|
|Appare nelle tipologie:||1.1 Articolo in rivista|